Alert archive / Florida / River Flood Warnings in 2019

River Flood Warning 4, NWS Jacksonville, FL

January 24, 2019Alachua County, Columbia County, Florida

NWS Jacksonville, FL issued this river flood warning at Jan 24, 2019, 8:27 AM EST for Alachua County, Columbia County, Florida. It took effect at Jan 25, 2019, 6:08 AM EST. It was in force for 14 days.

The area

The counties it named.

The facts

Issued
Jan 24, 2019, 8:27 AM EST (13:27 UTC)
In effect from
Jan 25, 2019, 6:08 AM EST
Expired
Feb 8, 2019, 1:33 PM EST
In force
14 days
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Alachua County, FL, Columbia County, FL

The radar

The Jacksonville radar (KJAX), 96 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Santa Fe River at O'leno State Park (in NAVD88) (OLPF1). The gauge peaked at 45.36 ft at Jan 31, 2019, 5:00 AM EST.

actionminormoderate40455001/2401/2501/2601/2701/2801/2901/3001/3102/0102/0202/0302/0402/0502/0602/0702/0802/09
Action stage
42 ft
Minor stage
43 ft
Moderate stage
52 ft
Major stage
56 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02321898, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Jan 24, 1:50 AM EST, 6 hours 37 minutes earlier.

Area forecast discussion, Jan 24, 1:50 AM EST, 6 hours 37 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
150 AM EST Thu Jan 24 2019

...MARGINAL RISK OF STRONG TO SEVERE STORMS ACROSS NE FL
EARLY THIS MORNING...

.SHORT TERM...Today and Tonight...Widespread rain and isolated
thunder will move across the area early this morning. Current
airmass shows strong vertical wind shear but only weak elevated
instability. Still a slim chance of a strong to severe storm to
occur over ne Fl until mid-morning as prefrontal trough and cold
front push east across the area into the Atlantic. An isolated
storm may be capable of damaging winds or even an isolated
tornado. Average rainfall amounts will be near one inch across se
Ga and ne Fl. High pressure will build in from the west in the
afternoon with decreasing clouds and gusty westerly winds.
Temperatures will be a little cooler today behind the front with
afternoon temperatures in the 60s to lower 70s. Tonight
temperatures will fall into the mid/upper 30s.

.Short Term.../Friday through Sunday/...High pressure will build
from the west Friday, then overhead for Saturday into Sunday.
Models continue to show a trough developing over South Florida
late in the weekend, with lows tracking northeast along it. The
models have been inconsistent in timing of the lows as well as
northern extent of the precipitation. At this point, will keep
much of the precipitation to the south this period. Cooler than
normal temperatures are expected through this period, with freezes
possible both Friday night and Saturday night.

.Long Term.../Sunday night through Wednesday/...Model disagreement
and inconsistency continues in the Sunday night to Monday
timeframe over handling of energy riding northeast along trough to
the South. At this point will again favor much of this activity
remaining to the south with high helping to suppress this area.

High pressure will move to the east Monday night into Tuesday, with a
cold front moving through late Tuesday into Tuesday night. High
pressure is expected to build from the west for Wednesday.

&&

.AVIATION...Widespread rain will affect the TAF sites in ne Fl/se
Ga until around 12-14z this morning when cold front pushes
offshore. Strong southerly winds will produce low level wind
shear ahead of front as winds increase to near 50 knots around
2000 feet. Expect MVFR conditions with possibility of IFR
conditions ahead of frontal passage. VFR conditions after 14z with
decreasing cloudiness and westerly winds.

&&

.MARINE...Strong cold front will sweep across the waters early
this morning accompanied by showers and a few storms with gusty
winds. SCA near shore with Gale warning offshore remain in effect
until at least late morning. Winds and seas will start to decrease
this afternoon with Advisory conditions expected to continue offshore.
High pressure will build in behind the front and be reinforced
this weekend. No headlines expected over the weekend.

Rip Currents: Moderate risk today. Low risk on Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  61  35  53  29 /  40   0   0   0
SSI  66  37  53  34 / 100   0   0   0
JAX  69  37  56  35 /  90   0   0   0
SGJ  70  39  56  39 / 100   0   0   0
GNV  68  36  57  35 /  70   0   0   0
OCF  69  37  59  36 /  80   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Gale Warning until 10 AM EST this morning for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM- Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 10 AM EST this morning for Coastal
     waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

Zibura/23/Shashy

In the hours before

Special weather statement, Jan 24, 4:35 AM EST, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
435 AM EST THU JAN 24 2019

FLZ036-037-040-241030-
Putnam FL-Alachua FL-Marion FL-
435 AM EST THU JAN 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA...MARION AND
SOUTHWESTERN PUTNAM COUNTIES UNTIL 530 AM EST...

* At 434 AM EST, National Weather Service meteorologists were
  tracking a line of strong thunderstorms extending from 8 miles
  southeast of Williston to near Beverly Hills. Movement was
  northeast at 50 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Ocala, Rainbow Lakes Estates, Fort McCoy, Juniper Springs, Citra,
  Lynne, Sparr, Anthony, Ocklawaha and Moss Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2897 8232 2901 8239 2902 8240 2902 8242
      2905 8247 2905 8249 2904 8250 2904 8253
      2914 8254 2922 8246 2922 8240 2926 8241
      2959 8206 2921 8164 2896 8203 2896 8231
TIME...MOT...LOC 0934Z 245DEG 44KT 2930 8233 2895 8244

ENYEDI
Special weather statement, Jan 24, 4:41 AM EST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
441 AM EST THU JAN 24 2019

FLZ023-025-031-032-125-133-241030-
Coastal St. Johns FL-Inland Duval FL-Baker FL-Bradford FL-
Coastal Duval FL-Clay FL-
441 AM EST THU JAN 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...NORTHERN
ST. JOHNS...SOUTHEASTERN BAKER...NORTHWESTERN CLAY AND DUVAL COUNTIES
UNTIL 530 AM EST...

* At 441 AM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm near Maxville, or 12 miles northeast
  of Raiford, moving northeast at 60 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Jacksonville, Orange Park, Unf, Mandarin, Arlington, Middleburg,
  Ponte Vedra Beach, Neptune Beach, Baymeadows and Cisco Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3013 8163 3012 8168 3011 8168 2997 8212
      3022 8214 3040 8183 3053 8145 3052 8144
      3053 8143 3055 8139 3022 8134
TIME...MOT...LOC 0941Z 225DEG 54KT 3016 8207

ENYEDI
Special weather statement, Jan 24, 4:53 AM EST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
453 AM EST THU JAN 24 2019

FLZ025-031>033-036-037-125-133-241045-
Coastal St. Johns FL-Inland Duval FL-Putnam FL-Alachua FL-
Bradford FL-Coastal Duval FL-Clay FL-Inland St. Johns FL-
453 AM EST THU JAN 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALACHUA...
SOUTHEASTERN BRADFORD...ST. JOHNS...NORTHERN PUTNAM...CLAY AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 545 AM EST...

* At 452 AM EST, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Kingsley
  to near Hawthorne. Movement was northeast at 60 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Saint Augustine, Palatka, Green Cove Springs, Starke, Interlachen,
  Keystone Heights, Hastings, East Palatka, Melrose and Fruit Cove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2951 8215 2998 8213 3023 8134 2972 8117
TIME...MOT...LOC 0952Z 220DEG 54KT 2997 8203 2956 8204

ENYEDI
Special weather statement, Jan 24, 5:09 AM EST, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
509 AM EST THU JAN 24 2019

FLZ033-036>038-040-133-138-241115-
Coastal Flagler FL-Coastal St. Johns FL-Putnam FL-Inland Flagler FL-
Alachua FL-Marion FL-Inland St. Johns FL-
509 AM EST THU JAN 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA...FLAGLER...
SOUTHEASTERN ST. JOHNS...EASTERN MARION AND SOUTHERN PUTNAM COUNTIES
UNTIL 615 AM EST...

* At 509 AM EST, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Citra to
  near Lynne to near Wildwood. Movement was northeast at 60 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Palm Coast, Palatka, Flagler Beach, Bunnell, Crescent City, Pomona
  Park, East Palatka, Fort McCoy, Salt Springs and Andalusia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2946 8110 2946 8112 2943 8110 2941 8115
      2926 8115 2926 8141 2940 8142 2938 8145
      2933 8168 2931 8168 2928 8164 2905 8164
      2905 8166 2896 8166 2896 8206 2952 8217
      2975 8117 2953 8110
TIME...MOT...LOC 1009Z 224DEG 53KT 2939 8211 2920 8199 2891 8202

ENYEDI
Special weather statement, Jan 24, 5:38 AM EST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
538 AM EST THU JAN 24 2019

FLZ025-032-124-125-133-241130-
Coastal St. Johns FL-Inland Duval FL-Coastal Nassau FL-
Coastal Duval FL-Clay FL-
538 AM EST THU JAN 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU...NORTHERN
ST. JOHNS...NORTH CENTRAL CLAY AND EASTERN DUVAL COUNTIES UNTIL 630
AM EST...

* At 537 AM EST, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Little Talbot Island to Orange Park. Movement was northeast at 40
  mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Jacksonville, Orange Park, Unf, Mandarin, Ponte Vedra Beach,
  Arlington, Neptune Beach, Sawgrass, Baymeadows and Ortega.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3013 8181 3052 8162 3059 8140 3025 8135
      3017 8132
TIME...MOT...LOC 1037Z 237DEG 33KT 3046 8147 3018 8172

ENYEDI
Special weather statement, Jan 24, 5:42 AM EST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
542 AM EST THU JAN 24 2019

FLZ033-038-133-138-241115-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
542 AM EST THU JAN 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLAGLER AND SOUTHEASTERN
ST. JOHNS COUNTIES UNTIL 615 AM EST...

* At 542 AM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm near Hastings, moving northeast at
  55 mph.

* Wind gusts of 50 to 55 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Palm Coast, Hastings, Saint Augustine Beach, Marineland, Crescent
  Beach, Saint Augustine Shores, Butler Beach, Saint Augustine South,
  Spuds and Dupont Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2951 8152 2974 8152 2992 8123 2961 8113
TIME...MOT...LOC 1042Z 235DEG 50KT 2969 8144

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 2:14 AM ESTSpecial Weather StatementJAXHamilton, Suwannee46 min
Jan 24, 2:33 AM ESTSpecial Weather StatementJAXColumbia42 min
Jan 24, 3:15 AM ESTSpecial Weather StatementJAXGilchrist, Union45 min
Jan 24, 3:20 AM ESTSpecial Weather StatementJAXBaker40 min
Jan 24, 3:33 AM ESTSpecial Weather StatementJAXBaker42 min
Jan 24, 3:59 AM ESTSpecial Weather StatementJAXNassau46 min
Jan 24, 4:09 AM ESTSpecial Marine WarningJAX2 hr
Jan 24, 4:12 AM ESTSpecial Weather StatementJAXBradford, Union48 min
Jan 24, 4:18 AM ESTSpecial Weather StatementJAXAlachua57 min
Jan 24, 4:25 AM ESTSpecial Weather StatementJAXNassau35 min
Jan 24, 4:35 AM ESTSpecial Weather StatementJAXMarion55 min
Jan 24, 4:41 AM ESTSpecial Weather StatementJAXDuval49 min
Jan 24, 4:53 AM ESTSpecial Weather StatementJAXClay, Saint Johns52 min
Jan 24, 5:09 AM ESTSpecial Weather StatementJAXFlagler, Marion, Putnam66 min
Jan 24, 5:14 AM ESTAreal Flood AdvisoryJAXClay, Duval, Saint Johns3 hr
Jan 24, 5:30 AM ESTSpecial Marine WarningJAX3 hr
Jan 24, 5:38 AM ESTSpecial Weather StatementJAXDuval52 min
Jan 24, 5:42 AM ESTSpecial Weather StatementJAXSaint Johns33 min
Jan 24, 5:53 AM ESTSevere Thunderstorm WarningJAXFlagler, Saint Johns22 min
Jan 24, 5:57 AM ESTTornado WarningJAXFlagler, Saint Johns11 min
Jan 24, 6:25 AM ESTSpecial Marine WarningJAX2 hr
Jan 24, 6:54 AM ESTSpecial Marine WarningJAX23 min
Jan 24, 8:27 AM ESTRiver Flood WarningJAXAlachua, Union36 hr
Jan 24, 8:28 AM ESTRiver Flood WarningJAXColumbia, Gilchrist21 days
Jan 24, 9:59 AM ESTSmall Craft AdvisoryJAX9 hr
Jan 24, 3:45 AM ESTSpecial Weather StatementJAXBrantley45 min
Jan 24, 4:21 AM ESTSpecial Weather StatementJAXCamden, Glynn39 min
Jan 24, 10:45 AM ESTRiver Flood WarningJAXJeff Davis, Montgomery, Toombs13 days

Nearby

River Flood Warnings in Florida, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.